Endometriosis UK
35,427 members31,523 posts

Help, I'm on Prostap!

Hi there. I'm hoping that there's someone out there who can shed some light or who has had a similar experience that I'm currently going through. I was diagnosed with Endometriosis (originally 10 years ago but had 2 kids in between) again last month after chronic monthly pain which left me bed ridden (the pain was mostly in my upper abdomen and just above my belly button). The gynaecologist recommended a 6 month course of Prostap with Tibolone starting on injection 2. I had my second injection on Friday and things arent going well. After my first injection i had a monthly bleed and felt incredibly ill, I was nearly losing consciousness, i had total exhaustion to the point that i couldn't talk let alone get dressed, and was in pain. In the last week I have been in a&e twice with chest pains and a dizzy feeling I've never experienced before (it comes over in waves), pins and needles every where, trembling. It's been so frightening. I've been told it's just anxiety attacks. I'm still having these episodes several times a day and at times it's difficult to breathe. I have been prescribed Propranolol which keeps my heart rate in check but does nothing else. I'm seeing an endocrinologist tomorrow (yearly check up for parathyroidal adenoma) and I'm hoping to God he can give me some answers. Will this get better? I'm so worried for my kids because they're used to me being able to fight stuff off but I have no control over what is happening to me. All I can do is lie on the sofa at the moment because any kind of physical activity brings on these waves. I just want my life back, I'd prefer to put up with the Endo pain at this point because at least I had 10 days of every month when I felt okay-ish. I'm really sorry for rambling at you all, I'm just rather desperate at the mo. 😩

8 Replies
oldestnewest

Sorry I don't have any experience with Prostap but just wanted to wish you luck for your appointment and hope you get some help soon. It sounds awful xx

Reply

Thank you xx

Reply

Yes I agree prostap should make u feel better . So I guess u should go back to ur dr

Reply

Hi!

Sorry to hear what you’re going through. I’ve been on Prostap for over 6 months and I haven’t been ill with it. I was extremely tired and had one fainting episode but when my HRT dose was adjusted (my idea) that got better. Before Prostap I was on Decapeptyl which will do the same thing. Zoladex is another kind of the same sort of drug. In my experience, GPs have no experience of the effects of these drugs in women. I would ring your Gynae’s secretary and ask him/ her to ring you. They can decide whether to take you off it completely or perhaps try you on a different kind. You shouldn’t be feeling so poorly constantly on something which is supposed to be improving your quality of life.

X

Reply

Hi. Thank you for the reply. It's difficult to know what to do for the best. It seems that when my body has a period (I'm spotting at the moment) it goes into anxiety mode and I have no control over it. I was lucky enough to have an appointment with an endocrinologist and I explained the situation to him and he is sending off for all sorts of tests to be done, unfortunately they'll take weeks to come back. I'm going to persevere with the Prostap and if there's no improvement next month I'll definitely get in touch with gynae. Just fingers crossed my employers will empathise if it all goes pear shaped age. Thanks again for the advice and for taking time to listen xx

Reply

Hi I had 6 injections, felt nauseous every day and low energy but got through it, good luck.x

1 like
Reply

Hi . I am glad the endocrinologist is excluding other conditions that could be making you so ill. If it is anxiety and panic attacks then the propranolol is only going to stop the shaking of your hands and slow your heart rate. It will have no effect on what’s going on inside your brain and how you feel( terrified!). Drugs called SSRIs like citalopram / escitalopram/ sertraline work to reduce anxiety and if you take them after a few weeks you should feel less anxious and the panic attacks will go. I don’t know why they chose propanolol. It won’t fix the underlying issue if it’s the anxiety. But maybe the Prostap is causing the mental health issues and it should be stopped and your panic attacks will go too. I hope you have a good Gp who can explore this with you!!

Reply

Many thanks for your reply. Yes I need to go back to my go and find a solution. Xx

Reply

You may also like...